Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

L. Ambrosio - B. Kirchheim - M. Lecumberry - T. Rivière

On the rectifiability of defect measures arising in a micromagnetics model

created on 30 May 2002
modified on 23 Jan 2003


Published Paper

Inserted: 30 may 2002
Last Updated: 23 jan 2003

Pages: 29-60
Year: 2002

Nonlinear Problems in Mathematical Physics and related topics II, in honor of O.A. Ladyzhenskaya. M.S. Birman, S. Hildebrandt, V.A. Solonnikov and N.Uraltseva Eds., International Mathematical Series, KluwerPlenum.




We estabilish a structure theorem for diverge-free vectorfields $u$ in $*R*^2$ arising in a micromagnetics model. Precisely, we assume that $u$ is representable as $e^{i\,\phi}$ for a suitable bounded Borel function $\phi$ and that the measure $$ \mu\phi:=\int{R}
$$ is locally finite in $*R*^2$. We show that the $1$-dimensional part of $\mu_\phi$ (i.e. the set of points where the upper spherical $1$-dimensional density of $\mu_\phi$ is strictly positive) is countably rectifiable, and that out of this part $\phi$ has vanishing mean oscillation. The proof is based on a delicate blow-up argument and on the classification of all blow-ups.



Credits | Cookie policy | HTML 5 | CSS 2.1